Gonal-f side effect...

6 posts / 0 new
Last post
clio's picture
Joined: 11/05/07
Posts: 590
Gonal-f side effect...

Hi everyone,

I'm not actually doing IVF--just IUI with injectables for the first time--but I figured this was the best board to come to ask about the meds. Specifically, Gonal-f.

I've been on it for 3 days now (dosage--75), and this morning I feel like I do when I've taken something like sinus medication or Tylenol Cold before I went to bed the night before. All cloudy-headed and I'm having difficulty focusing. I've looked through all the Gonal-f side effect websites, and haven't come across anything like this. Not even in the "extreme" or "very rare" side effects sections. Has anyone ever experienced this? And if so, did it go away?

I'm on other medications and am going to phone my pharmacy to see if they know if this can be a contraindication, but I was hoping to get some "real life" experience and advice here on this board... 'Cuz this seriously sucks...

meggyrn's picture
Joined: 02/16/09
Posts: 2263

I've never used Gonal-f but I'm thinking Follistim is pretty much the same thing. I used Follistim and never had that side effect.

You have a good idea on calling the pharmacy to make sure it isn't the different meds together.

Maybe someone will have an answer for you. Good luck with your cycle!

Jenn0113's picture
Joined: 03/09/07
Posts: 5335

I used Follistim and menapur and never had anything like that either. Maybe its just a change in the weather or the beginnings of a cold or something?!?! I know - random, but you never know.

I never had that - I hope your RE has some info for you. Good luck this cycle!

clio's picture
Joined: 11/05/07
Posts: 590

Thanks guys! I did call the pharmacist and asked her about drug interactions, and she made a really good point. Two of the other drugs I take affect the hypothalamus...just like Gonal-f. She thinks that its the "mish-mash" of the meds that's causing the problem.

I'll see what happens. Hopefully it'll go away. The idea of having to stop a cycle (and perhaps injectables altogether) would make me rather sad...

Good luck to you all, as well!

reb2591020's picture
Joined: 09/20/09
Posts: 333

"clio" wrote:

Thanks guys! I did call the pharmacist and asked her about drug interactions, and she made a really good point. Two of the other drugs I take affect the hypothalamus...just like Gonal-f. She thinks that its the "mish-mash" of the meds that's causing the problem.

I'll see what happens. Hopefully it'll go away. The idea of having to stop a cycle (and perhaps injectables altogether) would make me rather sad...

Good luck to you all, as well!

Hope you can continue...I am on gonal f too, today is cd 6 and 4th day of injections. Went to re today and my e2 is 125, I have an u/s on Monday. hope we can be cycle buddies

kellbelle's picture
Joined: 09/20/06
Posts: 275

Just wanted to say hi Eva! I hope this works for you!!